Alert archive / Kentucky / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 242, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Nov 10, 2002, 1:45 AM CST for Barren County, Edmonson County, Hart County, Kentucky. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 10, 2002, 1:45 AM CST (07:45 UTC)
- Expired
- Nov 10, 2002, 2:15 AM CST
- In force
- 30 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties
Counties Barren County, KY, Edmonson County, KY, Hart County, KY
The radar
The Louisville radar (KLVX), 91 km from the middle of the area, began a volume at 07:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 10, 1:50 AM CST | Thunderstorm Wind 70 E | Brownsville, KY | Three power poles were downed. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 10, 12:35 AM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 7.8 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1360 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 286 m²/s²
- 0-3 km storm-relative helicity
- 401 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
207 WUUS53 KLMK 100745 SVRSDF KYC009-061-099-100815- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 145 AM CST SUN NOV 10 2002 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN BARREN COUNTY IN SOUTH CENTRAL KENTUCKY SOUTHEASTERN EDMONSON COUNTY IN SOUTH CENTRAL KENTUCKY HART COUNTY IN SOUTH CENTRAL KENTUCKY * UNTIL 215 AM CST * AT 140 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM KESSINGER TO BON AYR...OR FROM 37 MILES NORTHEAST OF BOWLING GREEN TO 20 MILES EAST OF BOWLING GREEN...MOVING EAST AT 35 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... ROWLETTS...HORSE CAVE...GLASGOW AROUND 150 AM CST LINWOOD...HARDYVILLE...CANMER AROUND 155 AM CST UNO...LECTA AROUND 200 AM CST THREE SPRINGS...HISEVILLE AROUND 205 AM CST LARGE HAIL...DAMAGING WINDS...HEAVY RAIN...AND DANGEROUS LIGHTNING ARE LIKELY WITH THIS LINE OF STORMS. TAKE COVER IN A STURDY BUILDING UNTIL THIS LINE OF STORMS HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED POWER LINES.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 9, 1:45 PM CST, 12 hours earlier.
Area forecast discussion, Nov 9, 1:45 PM CST, 12 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 245 PM EST SAT NOV 9 2002 DEVELOPING WEATHER SITUATION ACROSS THE LOWER OHIO VALLEY OVER THE WEEKEND. SEVERAL SHORT WAVES WILL BE MOVING THROUGH THE FAST WEST TO EAST FLOW TONIGHT INTO SUNDAY. AT THE SAME TIME WARM MOIST AIR WILL BE SURGING NORTH FROM THE GULF OF MEXICO INTO THE LOWER OHIO VALLEY...WITH DEW POINTS GRADUALLY RISING TO 60 OR SO INTO CENTRAL KENTUCKY. IN ADDITION AN UPPER TROUGH OVER NORTH DAKOTA AND INTENSIFYING LOW PRESSURE WILL BE MOVING EAST...A COLD FRONT EXTENDING SOUTHWEST FROM THE NORTH DAKOTA LOW WILL BE CROSSING THE CENTRAL PLAINS. THIS WILL COMBINE WITH SHORT WAVE ENERGY APPROACHING KENTUCKY FROM THE SOUTHERN PLAINS WITH INCREASINGLY WARM AND UNSTABLE AIR TO PRODUCE THUNDERSTORMS TONIGHT...BEGINNING OVER WEST KENTUCKY THIS EVENING...THEN MOVING INTO CENTRAL SECTIONS LATER THIS EVENING AND OVERNIGHT. SOME STORMS COULD APPROACH SEVERE LIMITS. THE PASSAGE OF THE ONE SHORT WAVE TONIGHT WILL BRING DIMISHING SHOWERS AND STORMS LATE TONIGHT AND EARLY SUNDAY. HOWEVER THE APPROACHING COLD FRONT AND SHARPENING UPPER TROUGH WILL BRING ANOTHER ROUND OF THUNDERSTORMS SUNDAY AFTERNOON AND EVENING IN SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. SOME OF THESE COULD BE SEVERE...AS A STRONG MID LEVEL JET MOVES IN FROM THE CENTRAL PLAINS. ONCE THE COLD FRONT PASSES SUNDAY NIGHT...DRIER AND MUCH COOLER AIR WILL PUSH IN...PRODUCING A MAINLY DRY AND COOL VETERANS DAY. THE NEXT CHANCE OF RAIN WILL COME ABOUT FRIDAY. .SDF...NONE. REITMEYER
Hazardous weather outlook, Nov 9, 7:30 PM CST, 6 hours 15 minutes before
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-101200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 830 PM EST SAT NOV 9 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. .DAY ONE... AN UPPER LEVEL DISTURBANCE WILL PUSH ACROSS THE OHIO VALLEY OVERNIGHT...TRIGGERING NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS SOUTHERN INDIANA AND CENTRAL KENTUCKY. WITH A BRISK SOUTHERLY FLOW OVER THE REGION...SOME OF THESE THUNDERSTORMS COULD BECOME SEVERE. THE STRONG WIND FIELDS WILL ALSO MEAN THAN TORNADOES WILL ALSO BE POSSIBLE. THE STORM PREDICTION CENTER SAYS THAT THERE IS A RISK OF SEVERE THUNDERSTORMS ACROSS SOUTHERN INDIANA AND CENTRAL KENTUCKY THROUGH THE EARLY MORNING HOURS ON SUNDAY. THE OTHER POTENTIAL HAZARD...OUTSIDE OF THUNDERSTORMS...WILL BE GUSTY WINDS WITH SOUTH OR SOUTHWEST WINDS GUSTING TO 25 TO 30 MPH AT TIMES OVERNIGHT. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED OVERNIGHT. .DAYS TWO THROUGH SEVEN... ANOTHER UPPER LEVEL DISTURBANCE WILL SWING THROUGH THE OHIO VALLEY ON SUNDAY...WHILE A COLD FRONT GRADUALLY SAGS THROUGH OUR REGION. NUMEROUS SHOWERS AND THUNDERSTORMS ARE ON TAP FOR SUNDAY...BEFORE DIMINISHING SUNDAY NIGHT. WIND FIELDS AGAIN WILL REMAIN STRONG... AS A RESULT THE THREAT FOR DAMAGING WIND GUSTS WILL CONTINUE SUNDAY INTO SUNDAY NIGHT. SCHOLZ
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 9, 11:48 PM CST | Severe Thunderstorm Warning | LMK | Ohio | 27 min |
| Nov 10, 12:46 AM CST | Severe Thunderstorm Warning | LMK | Hancock | 29 min |
| Nov 10, 1:05 AM CST | Tornado Warning | LMK | Warren | 30 min |
| Nov 10, 1:12 AM CST | Severe Thunderstorm Warning | LMK | Logan, Simpson | 33 min |
| Nov 10, 1:16 AM CST | Severe Thunderstorm Warning | LMK | Hancock | 29 min |
| Nov 10, 1:52 AM CST | Tornado Warning | LMK | Allen, Simpson | 23 min |
| Nov 10, 1:57 AM CST | Severe Thunderstorm Warning | LMK | Breckinridge | 33 min |
| Nov 10, 2:19 AM CST | Severe Thunderstorm Warning | LMK | Allen | 26 min |
| Nov 10, 2:32 AM CST | Severe Thunderstorm Warning | LMK | Hardin | 43 min |
| Nov 10, 2:39 AM CST | Severe Thunderstorm Warning | LMK | Green, Taylor | 36 min |
| Nov 10, 3:08 AM CST | Severe Thunderstorm Warning | LMK | Boyle, Mercer | 22 min |
| Nov 10, 3:37 PM CST | Severe Thunderstorm Warning | LMK | Monroe | 28 min |
| Nov 10, 3:44 PM CST | Severe Thunderstorm Warning | LMK | Clinton, Cumberland | 36 min |
| Nov 10, 3:45 PM CST | Tornado Warning | LMK | Hancock | 50 min |
| Nov 10, 3:56 PM CST | Tornado Warning | LMK | Clinton, Cumberland | 34 min |
| Nov 10, 4:05 PM CST | Severe Thunderstorm Warning | LMK | Russell | 30 min |
| Nov 10, 4:07 PM CST | Tornado Warning | LMK | Breckinridge, Meade | 43 min |
| Nov 10, 4:12 PM CST | Severe Thunderstorm Warning | LMK | Monroe | 33 min |
| Nov 10, 4:34 PM CST | Severe Thunderstorm Warning | LMK | Cumberland | 26 min |
| Nov 10, 4:43 PM CST | Tornado Warning | LMK | Jefferson | 37 min |
| Nov 10, 4:51 PM CST | Severe Thunderstorm Warning | LMK | Breckinridge | 24 min |
| Nov 10, 4:52 PM CST | Severe Thunderstorm Warning | LMK | Oldham | 38 min |
| Nov 10, 5:02 PM CST | Severe Thunderstorm Warning | LMK | Russell | 23 min |
| Nov 10, 5:06 PM CST | Tornado Warning | LMK | Oldham | 29 min |
| Nov 10, 5:08 PM CST | Severe Thunderstorm Warning | LMK | Meade | 37 min |
| Nov 10, 5:13 PM CST | Severe Thunderstorm Warning | LMK | Henry, Trimble | 47 min |
| Nov 10, 5:44 PM CST | Severe Thunderstorm Warning | LMK | Jefferson | 21 min |
| Nov 10, 5:51 PM CST | Severe Thunderstorm Warning | LMK | Shelby | 29 min |
| Nov 10, 5:53 PM CST | Severe Thunderstorm Warning | LMK | Logan | 22 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.